or Connect
Mothering › Mothering Forums › Pregnancy and Birth › Birth and Beyond › Postpartum Depression › lexapro making me crazy-clarocet anyone tried?
New Posts  All Forums:Forum Nav:

lexapro making me crazy-clarocet anyone tried?

post #1 of 11
Thread Starter 
I am suffering from post partum anxiety pretty severe. I started taking lexapro 4 days ago and my anxiety seems to be so much worse! Once more, I am not sleeping now (2 hours a night) since I started taking it at the smallest dose! 2.5 mg I don't know how long I can sustaing on this sleep without falling apart. My pysch doc says take klonopin to help you through, but I just weaned myself off it before starting the lexapro and it was hard to get off of only after 3 weeks!
I did take Clarocet for 5 days before starting the lexapro and those were the happiest of days of my now 8 weeks bout with this. I just wasn't sure the Clarocet would be enough to get me back to me.
Please help, I have two 3 year old twins and my newborn, my family is suffering so much. Any advice would be appreciated
post #2 of 11
Hi....I'm so sorry you are going through this right now. The one thing that sticks out to me is that you said you've only been taking it for a few days and from what I understand, it can take a few weeks to really kick in. It also sounds like you are on an awful low dose. I take 10 mg and assumed that was a low dose as my sister takes 20mg!
I would talk to your dr. and see what he/she thinks. You may need to wait a few more days to see if you start feeling any better or maybe change to a different antidepressant like paxil? I know that's safe for bf'ing. My prayers are with you....take care.....
post #3 of 11
When I first started taking it three years ago when it first came out it was suggested that it be taken at night. I tried that, but it kept me up. I'm on it again now and if I forget a dose and take it in the evening or at night, I can't sleep at all. It takes me forever to fall asleep (I don't fall asleep easily as it is) and I would wake up over and over at night. It was almost more exhausting that just not sleeping at all. If you are taking it at night, you might consider taking it in the morning.

Anxiety is my thing too, and when I first started on Lex, they had me on Ativan also and that was a combination that worked for me. I still have a script for Ativan to take as needed, because now that I have my period back, some months are worse than others as far as my hormones go and it seems to be a big trigger for my anxiety.

However, I was first put on Paxil and Xanax before the Lexapro, and that was a horrid combination for me. The Paxil made me worse and the Xanax didn't work for me. When I could no longer physically get off the couch or out of my bed (I was really bad by the time I was diagnosed -- I was in the hospital for several days) despite being on Paxil, I knew something was wrong.

I wish you luck, anxiety is not fun.
post #4 of 11
Like Jish, I also couldn't take Lexapro at night b/c of sleep issues. Most of the side effects did wear off for me after a couple weeks, but I still felt like it affected my sleep. I did MUCH better taking it in the morning. I just went back on Celexa and have been having some insomnia issues even though I'm taking it mid-day. When I'm over the nausea side effect, I'll switch to taking it mornings. Interestingly, my practitioner said Lexapro and Celexa usually have a slightly sedating effect and make people sleep better. Definitely not my experience.

I hope you find a drug or combo that works to help your anxiety, sleep, and depression soon. Warm wishes.

Carol
post #5 of 11
I take lexapro 10 mg (was on 15 when first diagnosed and really in tough shape) and I take it at night and have never slept better in my life! Amazing how drugs affect us all so differently. Unless you are an extremely small person 2.5 mg is not even a theraputic dosage, In the 2.5 years I have been on this I have done a TON of reasearch on the drug and really feel that that small of an amount isn't going to help you at all. You probably aren't feeling better b/c you don't have nearly enough in your system. I would call your doc and discuss this. Hope you are feeling better soon!

Amy
post #6 of 11
mama.
My doc said it takes 2 weeks for Lexapro to start working, but I couldn't make it. I had sleep troubles and I was really miserable while taking it...hope you find something that helps.
post #7 of 11
Chiming in here with a thought that may be totally irrelevent... figured I'd just throw it out there anyway though

Lexapro can have an extremely adverse effect even at a very small dose on an individual who is bi-polar. This is often how folks who think they are depressed or have terrible anxiety sometimes discover this alternate diagnosis. Not to say that's your case mama, this topic just sparked that thought in me. People who are bi-polar will usually find that Lexapro brings on manic episodes which of course can look like terrible anxiety in some cases. Aggrivated mania. Speaking from experience on this unfortunately.

So sorry you're struggling so badly My heart goes out to you and I hope things get squared away quickly. Don't worry Mama... in the words of the great Bob Marley " No woman, no cry"
post #8 of 11
My second time on Lex, and each time I have had sleep issues, but it works great otherwise. I have found that the sleep issues tend to get lesser overtime, and I honestly take a unisom or something like that every night. Hylands calms forte does seem to work a bit to settle my mind to make me rest, but, I still have a hard just getting to sleep.
post #9 of 11
Thread Starter 

day 10 and still not well

this is day 10 of the lex for me and everytime I take it, I feel extremely aggitated and angry two hours later, like I want to throw things, I upped my dose to 5 mg three days ago and my pysch doc told me not to go up any further until I felt my side effects go away.
This medication is scaring me, yet I want to stick it out if it will work. I still have the sleep problems also.
Did anyone one else feel angry or agitated in the initial stages of taking lexapro?

Thanks!

post #10 of 11
I did not read all the other replies so forgive me if I am repeating stuff. #1) do not underestimate the importance of sleep on your mental health. it is huge! I am convinced a huge amount of my post-partum anxiety was sleep-related. #2) I would highly recommend asking for a prescription for ativan to get you through til the lexapro fully kicks in. it works so well for me. it will help you sleep. It's in the same family as klonopin, i think, but i believe it is gentler and less addictive. but ask your doc.
three year old twins, new babies, no sleep, anyone would lose it. remember that. you will get through it though.
hang in there!
post #11 of 11
Thread Starter 
annela,
are you still taking ativan once the lexapro kicked in? I just got myself off of klonopin after taking it for 3 and a half weeks and the withdrawl was very hard.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Postpartum Depression
Mothering › Mothering Forums › Pregnancy and Birth › Birth and Beyond › Postpartum Depression › lexapro making me crazy-clarocet anyone tried?